Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Strange PMS symptoms After Period
    avatar
    centralil posted:
    I tried looking through to see if this had been discussed but didn't see it.

    I am a 33 yo who was on the depo shot for about 10 years. I stopped getting the shot in August of 09. It took a few months to start my cycle. It was erratic until about Feb of '10. It returned to "normal" then and was always heavy and lasted several days. At least 7-8 days with spotting before and after for at least a day. I am in a relationship and we do not use protection, because if I get pregnant we are in a position to handle it. I usually suffer from PMS, and it usually is quite bad. Major mood swings, cravings, breast swelling and tenderness, cramping, bloating, dizziness, fainting, you name it, I get it. I started taking a vitamin a month ago to see if it would help alleviate some of the symptoms. I am happy to say it did and the approximately two weeks after ovulation and before my period, I did not suffer PMS to the extent that I normally do. However, this period was very light, only a day and a half with only one day of spotting and no cramping. Since my period has ended, which was about a week ago, I have been really moody, crying at the drop of a hat, feeling really tired, and had nausea whether eating or not and food aversions, dizziness and daily headaches. I am pretty sure I am not pregnant as we thought that in the past with the horrible PMS symptoms and I was not pregnant. I am just wondering what can cause the PMS symptoms to show up after my period is already over. Usually I do not have any symptoms like this after my period ends until after ovulation. Is it just a continuation of the hormonal imbalance from the depo shot and my body is still trying to "straighten" out, or is it because I am getting "older" as far as my monthly cycles go? I should also add that I am currently without health insurance as I am starting a new job in two weeks and will be getting new health insurance then.
    Reply
     
    avatar
    centralil responded:
    I haven't gotten any answers yet, so I will add some information. I did take a pregnancy test and it came back negative, just as I thought it would. Some of the symptoms have subsided a bit, but not like they normally would have for this time of my cycle.
     
    avatar
    lei1411 replied to centralil's response:
    I know this post was from 11 months ago but I am having the similar issues and I am a bit confused with it all. For the last few months I have been having a normal period but no normal pms symptoms before or even during my cycle. The day my cycle has ended I get all my normal PMS symptoms... headaches, low back pain, mood swings and sometimes mild cramping. Strange.
    Did you ever figure out what was wrong?
     
    avatar
    kavskk replied to lei1411's response:

    I am a kind of relieved by your post:)Just to see that I am not the only one experiencing this.I too have switched from a Pre MS to post MS for the past couple of months(say around 4 months)I am 34 yrs old,mum of a 4 n half year old son,totally fit,with normal weight and diet. But for the past 4 months I have been feeling miserable..as you say very weepy,emotional,anxious,increased heart rate,slight heaviness and fatigue.(.enough to irritate you and take a leave from work)From mild headache to migraine,achy legs..etc etc..energyless!!I went to Gynecologist in June,only to know all was normal,my uterus perfectly fine and was suggested to see a Psychiatrist for stress and depression like symptoms.She said there is nothing called PMS after periods.I got very pissed off with her as I had already done enough research on google before visiting her and I knew women do suffer with such symptoms.I came back feeling disheartened and was made to feel that I am mad. I know this has to do something with hormones as its very periodic happens exactly 5-7 days after my period has ended. Today again I feel the same,haven't gone to office,my periods got over on 14th of this month.Today visited the General Physician(a male doc),but yet again told me my BP and heart rate are normal.Though I was feelin very anxious and felt like my heart thumping just a couple of hours before I visited the doc.i have also gone through thyroid test which also normal. I have read through very health sites and women do have such symptoms and they just tolerate it for years.I have just read this research,which is very informative,would like to share.Please follow the link.
    http://www.traceelements.com/Docs/News%20Sept-Oct%2089.pdf
    What makes me feel annoyed is that these docs are just incompetent and they are only bothered if the symptoms are visible when they diagnose!! Thanks all for posting,I don't feel alone.




    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.